Klonopin Withdrawal and Detox
Any time a person becomes physically dependent on a drug, they may experience withdrawal symptoms. These symptoms occur when the body becomes reliant on a substance for normal operation and then the discontinuation or a reduction in dosage creates physical discomfort as the body readjusts to life without the substance. Klonopin, the brand name for clonazepam, can significantly affect the central nervous system. When people no longer take Klonopin as prescribed, and begin misusing the drug, the body often reacts negatively and will attempt to detox itself which will lead to withdrawal symptoms occurring.
If someone is misusing Klonopin, or they stopped misusing the drug and are now experiencing withdrawal symptoms, know that withdrawal and detox are first steps in the recovery process. Because these withdrawal symptoms can be extremely uncomfortable the can create doubt about about starting a rehabilitation program. Ultimately though, it’s best to seek professional help to deal with the detoxification process and the symptoms that come along with withdrawal.
- Increased body temperature
- Coordination problems
- Increased pulse
- Suicidal thoughts
- Hostility or aggression
- Intense dreams
- Drug cravings
These symptoms can be very serious and often require people experiencing them to seek mental health treatment. The Recovery Village offers Klonopin addiction treatment throughout the country and can provide additional care for co-occurring disorders.
- Early withdrawal
- Acute withdrawal
- Post-acute withdrawal
- Height and weight
- History of drug misuse
- Whether there are any co-occurring disorders
- If Klonopin was prescribed to treat any issues such as insomnia or seizures
Another factor that can affect Klonopin withdrawal is the type of treatment used during the process. Many people opt out of medical supervision and attempt a “cold turkey” detox or an at-home detox. These two options typically increase the discomfort and makes withdrawal more challenging. Medical experts recommend undergoing the withdrawal process in a detoxification facility because it’s one of the safest methods for coping with the symptoms that are associated with Klonopin withdrawal.
- Week 1: During the initial days following the last dose of Klonopin that a person took, they will start to show some of the milder symptoms associated with withdrawal. These often begin with mood changes and sleeping problems.
- Week 2: The initial two weeks fare when Klonopin withdrawal symptoms tend to peak. These are the most challenging time in detox for people going through withdrawal. There is a combination of physical and psychological symptoms for many people, ranging from anxiety and headaches to nausea.
- Weeks 3 and 4: For many people who are in detox, weeks 3 and 4 usually represent when the intensity of withdrawal symptoms lessen. There may still be symptoms, but the most challenging aspect of detox and withdrawal is usually over by this point.
Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak to an Intake Coordinator now.352.771.2700